MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was inserted and removed.(b)(6).(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that after the insertion into the eye of an intraocular lens (iol), the surgeon noticed that one of the haptics was cut off and it was floating in the eye.Reportedly, the preparation and the injection of the lens all went normally.The surgeon removed the haptic and the optic and implanted a new lens.No damage was done to the eye and no significant time added to the surgery.Additional information was received and it was learnt that the haptic sheared off in the injector.The surgeon used a 2.75mm keratome and had to enlarge the incision to remove the lens.There was no posterior capsule tear and no vitrectomy was performed.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 12/12/2017.Device returned to manufacturer? yes.Device evaluation: the preloaded delivery system was returned at the manufacturing site for evaluation.The plunger was observed in advanced position.The cartridge was correctly engaged into the device.No assembly error and/or defect related to the manufacturing process were observed.Visual inspection at 10x microscope magnification showed lack of lubricant material in the device.The intraocular lens (iol) was not returned.Therefore, the customer's reported complaint could not be verified.The condition in which the sample was received indicated that the unit was handled and prepared for the surgical process.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7141435
Report Number2648035-2017-02326
Device Sequence Number1109544
Product Code HQL
UDI-Device Identifier05050474558045
UDI-Public(01)05050474558045(17)180819
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/19/2018
Device Model NumberPCB00
Device Catalogue NumberPCB0000090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2017
Initial Date Received by Manufacturer 11/24/2017
Supplement Date Received by Manufacturer12/19/2017
Initial Report FDA Received Date12/22/2017
Supplement Report FDA Received Date01/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;